Journal of Combinatorics

Volume 13 (2022)

Number 4

A domino tableau-based view on type B Schur-positivity

Pages: 497 – 530



Alina R. Mayorova (Department of Higher Algebra, Moscow State University, Moscow, Russia)

Ekaterina A. Vassilieva (Laboratoire d’Informatique, Ecole Polytechnique, Palaiseau, France)


Over the past years, major attention has been drawn to the question of identifying Schur-positive sets, i.e. sets of permutations whose associated quasisymmetric function is symmetric and can be written as a non-negative sum of Schur symmetric functions. The set of arc permutations, i.e. the set of permutations $\pi$ in $S_n$ such that for any $1 \leq j \leq n, {\lbrace \pi (1), \pi (2), \dotsc, \pi (j) \rbrace}$ is an interval in $\mathbb{Z_n}$ is one of the most noticeable examples. This paper introduces a new type B extension of Schur-positivity to signed permutations based on Chow’s quasisymmetric functions and generating functions for domino tableaux. We design descent preserving bijections between signed arc permutations and sets of domino tableaux to show that they are indeed type B Schur-positive.


Signed arc permutations, Schur-positivity, type B quasisymmetric functions, domino tableaux

2010 Mathematics Subject Classification

05A17, 05E05

This work was partially supported by the Vernadski scholarship.

Received 20 January 2021

Accepted 4 August 2021

Published 18 August 2022